On metric theory of Diophantine approximation for complex numbers

Tom 170 / 2015

Zhengyu Chen Acta Arithmetica 170 (2015), 27-46 MSC: Primary 11J83; Secondary 11K60. DOI: 10.4064/aa170-1-3


In 1941, R. J. Duffin and A. C. Schaeffer conjectured that for the inequality $|\alpha - m/n| < \psi(n)/n$ with ${\rm g.c.d.}(m,n) = 1$, there are infinitely many solutions in positive integers $m$ and $n$ for almost all $\alpha \in \mathbb{R}$ if and only if $\sum_{n=2}^{\infty}\phi(n)\psi(n)/n = \infty$. As one of partial results, in 1978, J. D. Vaaler proved this conjecture under the additional condition $\psi(n) = \mathcal O(n^{-1})$. In this paper, we discuss the metric theory of Diophantine approximation over the imaginary quadratic field $\mathbb{Q}(\sqrt{d})$ with a square-free integer $d < 0$, and show that a Vaaler type theorem holds in this case.


  • Zhengyu ChenDepartment of Mathematics
    Keio University
    Hiyoshi 3-14-1, Kohoku-ku
    Yokohama, Kanagawa 223-8522, Japan

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek